Tb medication side effects: Hi guys, I'm currently... - TB Alert

TB Alert
585 members192 posts

Tb medication side effects

Prometheus93
Prometheus93

Hi guys, I'm currently on my 5th month of TB treatment, and I have a hard time struggling with some severe medication side effects, like nausea, headaches, muscle spasm, limb numbnes, tongue and eye spasms, vomiting, diarrhoea, dizzines, rapid heart rate, abdominal pain,confusion, anxiety and emotional disbalance.

I was wondering did anyone of you use some natural remedies for these side effects, because they are making my life unbearable for 4 months now.

11 Replies
oldestnewest

Hi Prometheus,

It's horrible that you are going through all those side effects!

I would recommend talking to your doctor and being very direct about how bad you feel. They may give you something to help with emotional adjustment and nausea. I'm not sure where you are but if a medication like ondansetron is available it might be more effective than the standard anti nausea medication they provide.

Make sure your doctor knows exactly how bad you feel. Given how severe your side effects are I think you'll need something stronger than a natural remedy. Everybody's different but by the end of my treatment I was on ondansetron for nausea/vomiting and escitalopram for mood stabilisation.

Well I have spoken to my doctor, and they gave me Pantoprazol for nausea, Sertraline for mood stabilisation, Betahistidine for dizzines, Ibuprofen for headaches and musclepain, vitamin B and C supplements and some liver-protecting meds, and none of it seems to be working, because my side effects tend to go worse with time.

I have been going back and fourt to doctors every week for the last 4 months, and none of them seem interested enough to help me, and usually they just say something like "Avoid stress and try to endure those side effects"...

Hi I’ve been on Tb meds for 5 1/2 months I have 2 weeks left. I am isoniazid resistant.

From 6 months before being diagnosed I experienced chronic fatigue, all over body joint pain , burning sensation all over my body, sensitive to light eye pain, headaches, pain in abdomen particularly the right side loose stools and upto passing stool 10 times aday, nerve pain, back shoulder and neck pain , mottled skin and more. Since starting treatment a few more setons accrued. I have flares of pain that last weeks and only go into remission for upto a week at at time. I dred taking my meds each morning because of the nausea and discomfort it causes. Since being on meds I get loss of feeling in my legs with pain too it dosnt feel nice but am telling myself it’s a side effect. Tb clinic don’t seem interested in symptoms so went threw my gp and had a number of scans and bloods through rheumatology and all negative. I have been told I have fybromyalgia as a result of the pulmonary Tb. When drs can’t find the answers that is what you get diagnosed with . Only time will tell after my treatment stops as to weather symptoms persist or resolve but I’ve been told it’s likely for life but we will see. I know how you feel

It feels like something is seriously wrong like death is up on you . I don’t take anything for the pain I just take lots of hot baths to ease joint pain. You got to keep moving as doing nothing makes it worse so light exercise like short walks are good for joints.

Now I got diagnosed with fybromyalgia they said medication and pain relief is not the way forward. Natural solutions like diet and exercise hot baths and oils is what’s recommended. I do hope you feel better after treatment

Are you on 6 months treatment or more.

I still have a unchanged scar in my lungs that Tb treatment hasn’t shrunk nor grown so probably have to continue yearly check ups for that but don’t think they concerned about it even though my cough now is worse than ever and have bad shortness of breath but I do smoke.

Be interested to stay in touch to see how you are post treatment.

Good luck you can’t have long to go now.

Oh wow, and I tought I had a hard time.

I'm on isoniasid and riphampicin, and my treatement will be only 6 months because I didn't have any pulmonary changes from TB, they found it accidentaly in my sputum durring a yearly routine asthma check-up.

You will deffinetely be in my prayers <3

Hi thanks for your reply

Yes I am going through a hard time but your symptoms sound very similar.

It’s a shame your getting no where with drs.

I’m in U.K. not sure where you are.

Mine was accidental as I went to A&E with chest pain where I had a nodule on my lung. I then had a pet ct scan with tracer to check the nodule and to make sure no Tb anywhere else in body. They found I had active Tb through having a sputtum tast after scan. They also found where my strain of Tb came from and it was somewhere I lived 10 yrs before so that would mean I at least has latent Tb for 10 years before it came active so I thank my lucky stars it was found. I’m also on vit d and was on calcium but levels are good now. I know how you feel as drs think your mad but actually they don’t have any clue of the side effects of meds and also the long lasting damage to your body from the Tb itself.

I do hope you feel better when your treatment finishes and I know that feels impossible right now but only time will tell as I’m in same situation waiting to see if I get better. Your on isoniazid and that’s not a nice drug with a lot of prolonged side effects especially with joint pain. I’ll keep you updated how I go as I finish treatment 22nd Jan

Thanks for your time.

HelenC
HelenCAdministrator
in reply to Callumlee123

Hi Callumlee123,

Thanks for sharing your experiences and tips. I hope you also get through these difficult side effects.

Best wishes,

Helen

Sounds like you are having a really tough time. What medication are you taking and how long will your treatment last?

Callumlee123
Callumlee123
in reply to Soul01

Moxifloxacin , rithampicin not with isoniazid ethambutol and pyrazinimide

Soul01
Soul01
in reply to Callumlee123

You haven’t got long to go and hopefully things will then improve. I finished 3 weeks ago. I don’t feel any different but I guess it takes time for the body to adjust. I didn’t have the sort of side effects from the meds that you had but I was only on 2 of the ones you are taking.

HelenC
HelenCAdministrator

Gosh, you poor thing. Vitamin D is often recommended as a supplement to boost your immunity. Eating a balanced diet with a range of food types will also support your immune system and help you tolerate the medication. I cannot recommend any other remedies myself, but do need to remind you to let your doctor or nurse know about any supplements you do take.

Best wishes,

Helen

Thank you

I am on vit d and was on calcium too and this dosnt help my symptoms ☹️

You may also like...